I took my Husband to the Hospital for chest tightness (not pain) and near fainting. This has happened several times over the past several years. The Doctors say His heart is fine, they perform stress tests and this past Monday they did a Heart cathador test. During recovery, He had, what I call the near fainting spell, 5 hours after the percedure. When he has these spells, his color drains, he becomes claming and faint, he has actually completedly passed out on me two years ago, During this time (at the hospital) his heart rate droped to 22 and his blood pressure dropped really low. The Cardilogist says he is fine. I was glad he had a spell at the hospital so they were able to monitor him and see what we have been saying. Yet we have no answer to what is causing this. Can acid reflex be doing this to him? At his hospital stay he was given meds for acid reflex, he seldom has heartburn. We need to find out what is causing these spells. He is a healthy 59 yr old male, 6 foot, 218 pounds. Thanks, Julie
Your husband likely has neurocardiogenic syncope also called vasovagal syncope. It occurs in response to a stressful or painful situation and there is over-stimulation of the vagus nerve which causes a low BP and heart rate. Talk to the doctor about this .
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.